MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-300-12
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a pipeline marker, ptfe sleeves, and tip coil that separated from the pushwire at the solder joint.The patient underwent a procedure for flow diversion treatment of an unruptured amorphous aneurysm of the left posterior communicating artery.The aneurysm max diameter was 3mm and the neck diameter was 2mm.Vessel tortuosity was minimal.It was reported that the pipeline and all accessory devices were prepared and the catheter flushed per the instructions for use (ifu).The pipeline was delivered smoothly without issue and implanted successfully across the aneurysm neck.When trying to recapture the device delivery system in the left m1 segment, the distal tip coil, ptfe sleeves, and proximal marker bands of the pipeline separated from the pushwire just proximal to the most proximal marker band at the solder joint.It was noted that the physician did not use any excessive force when attempting to recapture the ptfe sleeves and tip coil; it was per normal procedure.Various maneuvers were tried to recapture the tip coil with the microcatheter.Eventually the guide catheter was able to be driven over the microcatheter, encapsulating the end of the microcatheter with the separated sections of the pipeline delivery system and the entire system was removed all together from the patient's body.The patient experienced no symptoms or complications related to the event.Post-procedure angiography results showed no immediate trauma to the patient's vasculature.The pipeline was positioned well and had laminar flow throughout with no signs of occlusion at either the proximal or distal end of the device.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that there was no damage to the phenom 27 catheter.
 
Additional Manufacturer Narrative
H3.Product analysis:equipment used- video inspection system (m-77148), ruler (m-83360), camera (panasonic lumix dmc-zs5) pin gauge sets (m-84080 m-84082) as found condition: the pipeline flex device, phenom plus and phenom-27 micro catheter were returned within shipping box and within a sealed plastic biohazard pouch.Visual inspection/damage location details: no flash or voids molded were observed in the phenom-27 hub.The pipeline flex pusher was extending out the hub ~44.5cm.The phenom-27 micro catheter was found kinked at ~61.1cm from the proximal end and found twisted/flattened at ~1.4cm from the distal end.The phenom-27 micro catheter tip and marker band were found intact.The pipeline flex pusher proximal core wire was found broken from hypotube (~107.0cm) with the ptfe jacket damaged at the same area.The broken end was sent out for sem testing.The hypotube appeared to be intact and with no stretching and the ptfe shrink tubing was found still intact.The distal wire was found separated from the hypotube proximal to the wire weld.No damages or irregularities were found with the phenom plus catheter hub, catheter body or distal tip/marker band.Dried blood was found within the hub.No other anomalies were observed.Testing/analysis: the phenom-27 micro catheter total length was measured to be ~159.1cm and the usable length was measured to be ~152.2cm, which is within specification (specification: total (ref) = 156.5cm, usable = 150cm ± 5cm).Conclusion: the customer¿s report of ¿pushwire break at distal hypotube¿ was confirmed.The sem results: ¿the part failed at the weld joint area.Fatigue features are visible on the outer tube welded area.The fatigue cracking observed is attributed to the weld anomalies (boxed area) observed.The rest of the center wire exhibits dimple features indicative of tensile overload.¿ this is similar to a previous formal investigatio for pushwire separation issue.The phenom-27 micro catheter is compatible for use with the pipeline flex w/ shield.There is no indication that the event is related to a potential manufacturing issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key11812847
Report Number2029214-2021-00563
Device Sequence Number19639415
Product Code OUT
UDI-Device Identifier00847536014732
UDI-Public00847536014732
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2022
Device Model NumberPED-300-12
Device Catalogue NumberPED-300-12
Device Lot NumberA870618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer05/12/2021
11/29/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date06/02/2021
12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale